Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 13, 2021, 3:09 PM CDT for Tensas Parish, Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2021, 3:09 PM CDT (20:09 UTC)
- Expired
- Jul 13, 2021, 4:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
County Tensas Parish, LA
The radar
The Ft Polk radar (KPOE), 148 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:56 PM CDT | TSTM WND DMG | 2 Nw Spokane, LA | SEVERAL TREES WERE BLOWN DOWN AT LAKE SAINT JOHN, TIN WAS ALSO PEELED OFF OF A ROOF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697 WWUS84 KJAN 132009 SPSJAN Special Weather Statement National Weather Service Jackson MS 309 PM CDT Tue Jul 13 2021 LAZ023>026-132100- Tensas LA-Concordia LA-Catahoula LA-Franklin LA- 309 PM CDT Tue Jul 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS... NORTHEASTERN CONCORDIA...NORTHEASTERN CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES UNTIL 400 PM CDT... At 309 PM CDT, Meteorologists were tracking a strong thunderstorm near Lee Bayou, or 12 miles north of Ferriday, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Lee Bayou around 320 PM CDT. Clayton around 325 PM CDT. Cooter Point around 340 PM CDT. Other locations impacted by this storm include Sicily Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3170 9169 3188 9173 3199 9150 3169 9140 TIME...MOT...LOC 2009Z 259DEG 16KT 3181 9163 $$ JC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:13 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 13, 2:13 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Jackson MS 213 PM CDT Tue Jul 13 2021 .DISCUSSION... Tonight and Wednesday: Through the early afternoon, showers and isolated thunderstorms have remained more focused over the northeastern portion of the area. However, with the increase in daytime heating, we've begun to see more development south of I-20, where guidance has been insisting on increasing coverage through the late afternoon. There remains some potential for a few stronger wind gusts in that area given greater instability. Most convection will taper down this evening, but as the lingering influence of a midlevel shortwave trough pulls away from the area and with considerable deep moisture lingering, some shower activity could persist into the overnight hours. The deeper moisture will persist into Wednesday as well, in greatest quantities farther south in the area. While tomorrow's precip coverage is expected to be less than today with the loss of a more coherent forcing mechanism, diurnal heating will still be sufficient to kick off scattered showers and storms, especially farther south in the deeper moisture. Showers will be more scarce across the Delta and parts of southeast AR. With less cloud/precip coverage, temps will have a greater opportunity to reach the lower 90s tomorrow. /DL/ Wednesday Night through Tuesday: Wednesday night into Thursday, a surface ridging pattern will continue in the Southeast region while moisture from the Gulf is lifted into the region through a S-SW flow on the West side of the ridge. Aloft, a strong high pressure over the Rockies and the existence of a zonal flow pattern over the Northern half of the country will keep moisture confined to the SE region throughout the next couple of days. On Thursday, diurnal thunderstorms will be likely, especially South of I-20. On Friday, a mid-level disturbance emerging from the Gulf will increase rain chances across our forecast area throughout the day. Precipitation may linger into the evening as the disturbance lifts across our area. On Saturday and Sunday the upper and lower level ridging patterns will persist. We're expecting to return to a typical summer- like pattern, with high temperatures in the low-90s, with relatively humid conditions and PW values nearing 2.0 inches. If this is the case, we will be focused on Heat Indices that could reach 105 degF, especially on Saturday. We will continue to monitor, but don't have high enough confidence to include in our HWO. Sunday night into Monday, guidance shows that an upper level trough associated with a low pressure system in the Midwest could dip into our area, which may eventually bring a weak front through our region sometime next week. Monday afternoon into Tuesday, there is an increase in Potential vorticity ahead of an approaching upper level trough. This indicates better support for convective rainfall throughout the entire region. Guidance shows that PWATs > 2.0 in. are prominent for a large chunk of the region, which if played out, could result in locally heavy rainfall. Guidance is not exactly in agreement for how strong or how far South this upper level low feature will be. Regardless, the timing is too far out to maintain a large amount of certainty on how this system will affect rainfall amounts. /AJ/ && .AVIATION... 18Z TAF discussion: VFR conditions prevail across most of the region this afternoon, with just patchy MVFR ceilings still lingering. In addition, scattered SHRA/TS, which will remain possible through late afternoon/early evening, are resulting in some areas of reduced visibility. Outside of these, VFR conditions will prevail through early evening. Additional low stratus development is possible late tonight/early Wed morning, with greatest confidence in this occurring across south MS (though there's some possibility over a larger area as we saw this morning). Conditions will again improve by mid/late morning Wed. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 91 73 92 / 17 34 4 42 Meridian 70 91 71 91 / 26 36 8 47 Vicksburg 72 92 73 92 / 15 25 4 33 Hattiesburg 71 91 72 91 / 16 37 8 62 Natchez 71 91 72 90 / 12 27 6 52 Greenville 70 91 72 92 / 15 18 3 16 Greenwood 70 92 72 93 / 31 24 3 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/AJ
Hazardous weather outlook, Jul 13, 1:23 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 123 PM CDT Tue Jul 13 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141830- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 123 PM CDT Tue Jul 13 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 13, 11:48 AM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
1148 AM CDT Tue Jul 13 2021
MSZ030-031-033-131730-
Lowndes MS-Oktibbeha MS-Clay MS-
1148 AM CDT Tue Jul 13 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN OKTIBBEHA...CENTRAL
CLAY AND CENTRAL LOWNDES COUNTIES UNTIL 1230 PM CDT...
At 1148 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Trebloc to near Pala Alto to near
Muldrow. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Waverly around 1220 PM CDT.
Columbus AFB and Kolola Springs around 1230 PM CDT.
Other locations impacted by these storms include Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3335 8874 3365 8875 3375 8896 3376 8893
3381 8893 3381 8872 3368 8872 3367 8849
3366 8852 3365 8851 3368 8838 3348 8832
TIME...MOT...LOC 1648Z 226DEG 21KT 3377 8885 3370 8870 3349 8870
NFSpecial weather statement, Jul 13, 3:09 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 309 PM CDT Tue Jul 13 2021 LAZ023>026-132100- Tensas LA-Concordia LA-Catahoula LA-Franklin LA- 309 PM CDT Tue Jul 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS... NORTHEASTERN CONCORDIA...NORTHEASTERN CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES UNTIL 400 PM CDT... At 309 PM CDT, Meteorologists were tracking a strong thunderstorm near Lee Bayou, or 12 miles north of Ferriday, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Lee Bayou around 320 PM CDT. Clayton around 325 PM CDT. Cooter Point around 340 PM CDT. Other locations impacted by this storm include Sicily Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3170 9169 3188 9173 3199 9150 3169 9140 TIME...MOT...LOC 2009Z 259DEG 16KT 3181 9163 JC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:43 PM CDT | Special Weather Statement | JAN | Claiborne | 47 min |
| Jul 12, 9:12 PM CDT | Special Weather Statement | JAN | Claiborne, Copiah | 33 min |
| Jul 13, 11:48 AM CDT | Special Weather Statement | JAN | Lowndes | 42 min |
| Jul 13, 4:55 PM CDT | Special Weather Statement | JAN | Newton | 50 min |
| Jul 13, 5:06 PM CDT | Special Weather Statement | JAN | Jones | 24 min |
| Jul 13, 5:29 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Jul 13, 5:46 PM CDT | Special Weather Statement | JAN | Jones | 44 min |
| Jul 13, 6:17 PM CDT | Special Weather Statement | JAN | Covington | 28 min |
| Jul 13, 6:30 PM CDT | Special Weather Statement | JAN | Clarke | 45 min |
| Jul 13, 5:48 PM CDT | Special Weather Statement | JAN | Concordia | 42 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.